I am a 21 year old guy and with a quite healthy lifestyle (sports, food etc). Last year march it was my birthday and quite a bit of alcohol and energydrink (cheap version of redbull) was consumed. The next day my upperlip was completely swollen and as a vain person I didn't even dare to get out of the house. I assumed it was the combination of energydrink and alcohol so a few days later I tested it out (just to be sure) and no swollen lips at all. In the following weeks I had a few more allergic reactions (once swollen lips..and a couple of times I had hives on my wrists, legs, arms and ankle's). Then it suddenly stopped but appeared again somewhere in september.
I don't have swollen lips often (mostly I wake up with that), but I often have hives on my wrists, legs, arms and ankle's). The times they appear seem to be completely at random (home, friends house, outside etc). But if I sleep a lot (and I really mean a lot 9 hours at least), air circulation, drink a lot and take vitamine C then it's slightly less bad and it doesn't happen that often. When it does happen then I take vitamine C and drink quite a bit of water and that seems to help a bit. And I need a fan in my room for constant aircirculation which helps.
If anybody has the same or happens to know to what I am allergic to, that would be great. The hives are way too itchy and the swollen lips just look hideous =).
Hi, the condition strongly suggests angioedema which is due to hypersensitivity reaction (type 1). We cannot rule out the allergen, we can just guide to rule out the probable allergen. Drugs like amoxicillin, certain painkillers, certain garments, environmental allergen and certain food ( fish, mushroom, peanuts, soy etc) can cause such reaction.
You need to keep track of things (maintain a diary) you were exposed to such as food, cloths, drugs etc. and you should avoid further exposure.
This is a emergency condition because there will be associated laryngeal edema leading to breathing problems. Drugs like Adrenaline, anti-histaminics and corticosteroids are the standard mode of treatment which should be taken after consultation from physician. Take care and regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.